I have been taking Lexapro for six to eight months and now I am having extreme fatigue and shortness of breath. Had my heart checked and it is o.k. My pcp thinks Lexapro might be the culprit so he suggested to my pmp that I be swithched to Savella (Milnaciprin). My pmp did not tell me how to switch - should I stop the Lexapro for three days then start the Savella; or three weeks, or just go ahead and stop the Lexapro one day and start the Savella the next? Any advice appreciated.
You should be able to call your doctor's office or even the pharmacy for the right advice for weaning off of one medication and switching to another medication. Your doctor should've given you this information in the first place. For some medications it isn't safe to abruptly stop taking the medication and suddenly switch to a different medication.
Two weeks ago, I switched from Lexapro to Savella. My doctor gave me a starter pack, which contained a 2-week titration pack, which gradually increases your dosage, allowing the body to acclimate to the new medicine. However, before starting Savella, he told me to do the following: Cut the dosage down to 1/2 of what I would normally take a day for the first week. On the second week, take Lexapro every other day. On the third week, I was to start the Savella dosage. At first it was difficult, because I had common side effects, such as sweating and nausea, which my doctor said many patients experience, so he said to cut back on the Savella dosage for awhile to give my body time to get used to the Savella. We will see what happens, and I will let you know how this goes. But remember to ask your doctor about how to go about stopping the Lexapro, and it usually takes about 2 weeks go do that with gradual reduction in the dosage. Some people have difficulty doing this with Lexapro, so please contact your doctor.
Forgot I had even posted this - I've had a lot going on; but doesn't everyone? I gave up on the Savella and went back to Lexapro. Now I am changing again. This time I am going to give the Savella a chance and try to work through the side effects. The first few days of Savella were pretty bad - things are still pretty bad. I"ve been very ss but think i can manage.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.